Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 28, 2006, 4:23 AM MST. It took effect at Feb 28, 2006, 12:00 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 4:23 AM MST (11:23 UTC)
- In effect from
- Feb 28, 2006, 12:00 PM MST
- Expired
- Feb 28, 2006, 3:26 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 281123 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 423 AM MST TUE FEB 28 2006 IDZ017-021-282330- /O.NEW.KPIH.WI.Y.0003.060228T1900Z-060301T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 423 AM MST TUE FEB 28 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. A WARM WINTER STORM MAY BRING RAIN TO THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN...BUT IT WILL ALSO BRING STRONG WINDS. EXPECT WINDS OF 30 TO 40 MILES AN HOUR TO DEVELOP AFTER NOON TODAY. THE STRONG WINDS SHOULD LAST INTO THE EVENING...DECREASING TO BELOW HAZARDOUS LEVELS BY 900 PM. WINDS OF THIS STRENGTH CAN BRING DOWN TREES...WHICH IN TURN CAN PULL DOWN POWER LINES. A STRONG CROSS WIND WHILE DRIVING DOWN THE HIGHWAY CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. SLOW DOWN TO MAINTAIN BETTER HANDLING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. $$ MESSICK
1 follow-up statement
000 WWUS75 KPIH 282226 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 326 PM MST TUE FEB 28 2006 IDZ017-021-282330- /O.CAN.KPIH.WI.Y.0003.000000T0000Z-060301T0400Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 326 PM MST TUE FEB 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN JUST BELOW ADVISORY LEVELS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH. WINDS WILL GRADUALLY TAPER OFF AROUND 9 PM MST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:53 AM MST, 30 minutes earlier.
Area forecast discussion, Feb 28, 3:53 AM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MST TUE FEB 28 2006 .SHORT TERM...TOUGH WEATHER DAY AHEAD. WARM WINTER STORM PUSHING IN RIGHT NOW AND SHOULD BRING HIGH ELEVATION SNOW AND WINDS. SINCE SNOW EVENT APPEARS TO BE LASTING THROUGH TONIGHT WITH ACCUMULATIONS TAPERING OFF FROM WEST TO EAST STARTING AROUND MIDNIGHT...HAVE EXTENDED WINTER WEATHER PRODUCTS THROUGH MIDNIGHT IN THE WEST AND THROUGH THE TONIGHT PERIOD IN THE EAST. THIS IS MAINLY DUE TO THE SNOW EVENT FOR THIS STORM WINDING DOWN...AS ACCUMULATIONS TODAY AND TONIGHT WILL BE MODERATE. WIND ADVISORY ISSUED FOR ZONES 17 AND 21. NEARBY KTWF ALREADY GUSTING ABOVE ADVISORY CRITERION...ALTHOUGH MOSTLY DUE TO DOWNSLOPE MIXING. THE FRONT...WHEN IT COMES THROUGH...SHOULD ALSO MIX DOWN THE HIGHER MOMENTUM. DIRECTIONAL SHEAR WILL ALSO LESSEN IN THE POST FRONT ENVIRONMENT. WACHTER WIND SCHEME SCORE FOR THIS AFTERNOON RANGES IN UPPER 60 LOWER 70 WHICH IS NEAR HIGH WIND WARNING. HAVE ATTEMPTED TO ADJUST THE WINDS. ALSO...ENOUGH INSTABILITY WITH THIS ORGANIZED SYSTEM ALSO MEANS A THREAT OF THUNDERSTORM ACTIVITY...MAINLY IN THE SOUTHERN ZONES WHERE BREAKS IN CLOUD COVER WILL AID DEVELOPMENT. ALSO...STRONGER UPPER LEVEL WINDS IN THE SOUTH AND EAST. SO HAVE ADDED AFTERNOON THUNDERSTORMS TO THE SMORGASBORD OF WEATHER IN STORE FOR TODAY. LEFT MOST OTHER THINGS UNCHANGED. DOWNSLOPE WINDS HAS ALREADY PRODUCED THE MAXIMUM HERE IN KPIH WITH 50 DEG. SO DONT EXPECT TO USE THIS DATA IN FUTURE DIURNAL CURVES. MESSICK .LONG TERM...FRIDAY THROUGH TUESDAY. BOTH THE EC/GFS MODELS IN GOOD AGREEMENT WITH LONGWAVE TROF REMAINING ALONG THE WEST COAST. A SERIES OF WAVES WILL EJECT NORTHEAST FROM MAIN TROF AND PROVIDE THE AREA WITH A MILD BUT WET FLOW. NEGATIVE TILT TROF SLIDES ACROSS AREA ON FRIDAY/FRIDAY NIGHT FOR A SHOT OF MTN SNOW AND VALLEY RAIN. SHARP UPPER RIDGE TO BUILD INTO AREA FOR SAT/SUN SO LOWERED POPS BOTH OF THESE DAYS. NEXT SYSTEM WILL ADVANCE SLOWLY INLAND AND KEEP AREA WET AND WARM BOTH MON-TUE. WINTHER && .AVIATION...SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THIS MORNING WITH MVFR CONDITIONS FORECAST IN SHOWERS. CONDITIONS WILL DETERIORATE THIS AFTERNOON AS A COLD FRONT TRACKS SLOWLY SOUTHEAST ACROSS AREA. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ALONG FRONT WILL PRODUCE IFR CONDITIONS FOR SEVERAL HOURS. SNOW LEVELS WILL GRADUALLY FALL FROM 7500 FEET THIS MORNING TO 5500 FEET LATE TONIGHT. IN ADDITION...SURFACE WINDS ACROSS THE LOWER SNAKE AND EASTERN MAGIC VALLEY WILL INCREASE TO 25 TO 35 KTS WITH GUSTS TO 45 KTS THIS AFTERNOON. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM MST THIS EVENING FOR IDZ017-IDZ021. HEAVY SNOW WARNING UNTIL MIDNIGHT MST TONIGHT FOR IDZ018-IDZ031. WINTER STORM WARNING UNTIL 6 AM MST WEDNESDAY FOR IDZ019. &&
Hazardous weather outlook, Feb 27, 4:30 AM MST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MST MON FEB 27 2006 IDZ017>025-031-032-281300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. A PACIFIC STORM WILL TRACK INTO THE REGION THIS AFTERNOON. VALLEY RAIN AND MOUNTAIN SNOW WILL DEVELOP OVER THE AREA TODAY AND BECOME LOCALLY HEAVY LATE TONIGHT. A HEAVY SNOW WARNING HAS BEEN POSTED FOR ELEVATIONS ABOVE 6500 FEET FOR PORTIONS OF THE CENTRAL MOUNTAINS THROUGH TUESDAY. TRAVEL ACROSS THE MOUNTAINS ABOVE 6500 FEET WILL BECOME HAZARDOUS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY MOUNTAIN SNOW WILL CONTINUE INTO TUESDAY AFTERNOON WITH UP TO A FOOT OF NEW SNOW EXPECTED ACROSS THE CENTRAL MOUNTAINS ABOVE 6500 FEET. THE REMAINING MOUNTAINOUS AREAS WITHIN SOUTHEAST IDAHO WILL ALSO SEE ACCUMULATIONS AT HIGHER ELEVATION BUT FALLING JUST SHORT OF WARNING CRITERIA AT THIS TIME. REVIEW THE LATEST WINTER WEATHER BULLETIN FOR THE LATEST INFORMATION. ANOTHER PACIFIC STORM WILL APPROACH THE AREA LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.